Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 152, NWS Nashville, TN

April 20, 2006Hickman County, Humphreys County, Perry County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 20, 2006, 6:04 AM CDT for Hickman County, Humphreys County, Perry County, Tennessee. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 20, 2006, 6:04 AM CDT (11:04 UTC)
Expired
Apr 20, 2006, 7:00 AM CDT
In force
56 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Hickman County, TN, Humphreys County, TN, Perry County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 11.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1758 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1758 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1533 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 201104
SVROHX
TNC081-085-135-201200-
/O.NEW.KOHX.SV.W.0152.060420T1104Z-060420T1200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
604 AM CDT THU APR 20 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN HICKMAN COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF CENTERVILLE
  SOUTHERN HUMPHREYS COUNTY IN TENNESSEE
  NORTHEASTERN PERRY COUNTY IN TENNESSEE

* UNTIL 700 AM CDT

* AT 601 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED 22 MILES WEST OF CENTERVILLE...
  OR ABOUT 12 MILES NORTH OF LINDEN...AND MOVING EASTNORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CENTERVILLE BY 700 AM CDT

LAT...LON 3592 8790 3567 8790 3573 8745 3599 8740

$$
BOYD
2 follow-up statements
000 
WWUS54 KOHX 201120
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
618 AM CDT THU APR 20 2006

TNC081-085-135-201200-
/O.CON.KOHX.SV.W.0152.000000T0000Z-060420T1200Z/
HICKMAN TN-PERRY TN-HUMPHREYS TN-
618 AM CDT THU APR 20 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CDT
FOR SOUTHERN HUMPHREYS...NORTHEASTERN PERRY AND WESTERN HICKMAN
COUNTIES...

AT 613 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH...AND HAIL THE SIZE OF QUARTERS. THIS STORM WAS LOCATED
6 MILES NORTH OF LOBELVILLE...OR ABOUT 16 MILES NORTH OF LINDEN...MOVING
NORTHEAST AT 20 MPH.

THE SEVERE STORM WILL MOVE ALONG INTERSTATE 40 NEAR ONLY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3592 8790 3567 8790 3573 8745 3599 8740

$$
BOYD
000 
WWUS54 KOHX 201133
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
632 AM CDT THU APR 20 2006

TNC135-201142-
/O.CAN.KOHX.SV.W.0152.000000T0000Z-060420T1200Z/
PERRY TN-
632 AM CDT THU APR 20 2006

...THE SEVERE THUNDERSTORM WARNING FOR PERRY COUNTY IS CANCELLED...

LAT...LON 3599 8786 3570 8775 3573 8745 3600 8748

$$

TNC081-085-201200-
/O.CON.KOHX.SV.W.0152.000000T0000Z-060420T1200Z/
HICKMAN TN-HUMPHREYS TN-
632 AM CDT THU APR 20 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CDT
FOR SOUTHEASTERN HUMPHREYS AND WESTERN HICKMAN COUNTIES...

AT 630 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 15 MILES WEST OF CENTERVILLE...MOVING NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL MOVE ALONG INTERSTATE 40 THROUGH IN
NORTHWEST HICKMAN COUNTY AND SOUTHEAST HUMPHREYS COUNTY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3599 8786 3570 8775 3573 8745 3600 8748

$$
BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:58 AM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, Apr 20, 2:58 AM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
258 AM CDT THU APR 20 2006

.SHORT TERM...(THRU FRI)
ANOTHER WARM MUGGY NITE...WITH TEMPS IN 60S. CLEAR FOR MOST PART...BUT
CI SHIELD RAPIDLY APPROACHING FROM W.

WEAK STATIONARY FRONTAL BOUNDARY LOCATED FROM SAVANNAH (SNH) TO
PORTLAND (1M5) THIS MORNING...ALSO SHOWING UP AS MOISTURE POOLING/AXIS.
THIS WILL MOVE LITTLE NEXT 36 HOURS OR SO. MEANWHILE...CWA
REMAINS IN VERY MOIST UNSTABLE AIR MASS. CONVECTIVE ACTIVITY
LOCATED OVER TX...AR AND OK THIS MORNING WILL CONTINUE EASTWARD
PUSH...AND MODELS SHOW H5 IMPULSE IN SW FLOW WITH THIS SYSTEM TO
AFFECT CWA LATER TODAY. SURFACE WAVES MOVE NE ALONG FRONT INTO FRI
MORNING...AND FINALLY FRI THE NEXT H5 IMPULSE PHASES WITH STRONG
SYSTEM OVER UPPER MIDWEST AND KICKS OUT FRONT. THIS FRONT WILL
MOVE INTO PLATEAU REGION BY FRI EVE.

SEVERE WEATHER WILL MOST LIKELY BE ISOLATED IN NATURE AND OF THE
HAIL/GUSTY WIND VARIETY. SPC HAS US IN SLITE RISK THRU PERIOD...AND
TORNADO CHANCES MOST LIKELY LIMITED TO NEAR SURFACE LO WHERE WIND
PROFILES MORE FAVORABLE...I.E. W OF I-65.

AS FOR TEMPS...NOT AS WARM AS LAST FEW DAYS WITH MORE CLOUDS AND RAIN.
HAVE BEEN RUNNING ABOUT 8.5 DEGREES ABOVE NORMAL SO FAR THIS MONTH.

.LONG TERM...
HI PRES PREVAILS SAT AND SUN. RETURN FLOW ON MON. ANOTHER FAIRLY
STRONG SYSTEM TUE.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    80  61  72  52 /  60  60  80  50
CLARKSVILLE  78  60  70  49 /  60  60  80  30
CROSSVILLE   76  58  72  52 /  60  60  80  70
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, Apr 20, 5:30 AM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT THU APR 20 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-211030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT THU APR 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP DURING THE DAY. SOME
STORMS MAY BE SEVERE...WITH THE MAIN THREAT LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
MORE THUNDERSTORMS ARE LIKELY FRIDAY. THERE IS A CONTINUED THREAT OF
SEVERE WEATHER...AGAIN MAINLY LARGE HAIL AND DAMAGING WINDS. ANOTHER
STRONG FRONT IS DUE AROUND TUESDAY.

.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGERS AND SPOTTERS SHOULD KEEP ALERT FOR POSSIBLE
ACTIVATION TODAY THROUGH FRIDAY.

MAG

In the hours before

Special weather statement, Apr 20, 4:11 AM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
411 AM CDT THU APR 20 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-200930-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
411 AM CDT THU APR 20 2006

SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPED QUICKLY ACROSS
WESTERN MIDDLE TENNESSEE. AT 410 AM CDT...STRONG THUNDERSTORMS WERE
MOVING THROUGH THE CLARKSVILLE AREA. PEA SIZE HAIL CAN BE
EXPECTED WITH THIS STORM AS IT MOVES NORTHEAST AT 30 MPH.

BOYD
Local storm report, Apr 20, 5:36 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
536 AM CDT THU APR 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 AM     HAIL             3 SE DICKSON            36.05N 87.34W
04/20/2006  M0.88 INCH       DICKSON            TN   LAW ENFORCEMENT

            HIGHWAY 48S

&&

MGIRODO
Local storm report, Apr 20, 5:58 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
558 AM CDT THU APR 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 AM     HAIL             10 ENE ASHLAND CITY     36.33N 86.89W
04/20/2006  M0.75 INCH       DAVIDSON           TN   TRAINED SPOTTER

            HAIL COVERING GROUND JOELTON

&&

MGIRODO
Local storm report, Apr 20, 5:59 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
559 AM CDT THU APR 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     HAIL             SPRINGFIELD             36.50N 86.88W
04/20/2006  M0.75 INCH       ROBERTSON          TN   LAW ENFORCEMENT

            WINDS IN EXCESS OF 40 MPH ALSO OBSERVED.

&&

BBOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 4:31 AM CDTSevere Thunderstorm WarningOHXDickson, Hickman29 min
Apr 20, 4:36 AM CDTSevere Thunderstorm WarningOHXMontgomery24 min
Apr 20, 4:56 AM CDTSevere Thunderstorm WarningOHXMontgomery, Robertson34 min
Apr 20, 5:12 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson50 min
Apr 20, 5:17 AM CDTSevere Thunderstorm WarningOHXDickson28 min
Apr 20, 5:35 AM CDTSevere Thunderstorm WarningOHXRobertson40 min
Apr 20, 5:52 AM CDTSevere Thunderstorm WarningOHXSumner53 min
Apr 20, 6:35 AM CDTSevere Thunderstorm WarningOHXDickson40 min
Apr 20, 6:44 AM CDTSevere Thunderstorm WarningOHXDavidson46 min
Apr 20, 7:20 AM CDTSevere Thunderstorm WarningOHXWilson25 min
Apr 20, 8:10 AM CDTSevere Thunderstorm WarningOHXDavidson, Wilson19 min
Apr 20, 8:35 AM CDTSevere Thunderstorm WarningOHXDavidson25 min
Apr 20, 9:06 AM CDTSevere Thunderstorm WarningOHXWilson24 min
Apr 20, 10:19 AM CDTSevere Thunderstorm WarningOHXLawrence19 min
Apr 20, 10:34 AM CDTSevere Thunderstorm WarningOHXGiles26 min
Apr 20, 11:09 AM CDTSevere Thunderstorm WarningOHXMarshall22 min
Apr 20, 11:20 AM CDTSevere Thunderstorm WarningOHXBedford25 min
Apr 20, 12:57 PM CDTSevere Thunderstorm WarningOHXWhite19 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.